Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this areal flood warning at Jan 25, 2021, 12:16 PM CST for Howell County, Texas County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 25, 2021, 12:16 PM CST (18:16 UTC)
- Expired
- Jan 25, 2021, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howell County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 25, 6:00 PM CST | HEAVY RAIN 3.1 | 10 Nnw West Plains, MO | 24HR RAINFALL TOTAL OF 3.10 INCHES AT THE WEST PLAINS AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 638 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330
WGUS43 KSGF 251816
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
1216 PM CST Mon Jan 25 2021
MOC091-215-260000-
/O.NEW.KSGF.FA.W.0005.210125T1816Z-210126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Texas MO-
1216 PM CST Mon Jan 25 2021
The National Weather Service in Springfield has issued a
* Flood Warning for...
Northern Howell County in south central Missouri...
Southeastern Texas County in south central Missouri...
* Until 600 PM CST.
* At 1216 PM CST, the Missouri highway department continues to
report ongoing flooding at several low water crossings in southern
Texas and northern Howell Counties. Between 1 and 3.5 inches of
rain have fallen over the last 12 hours.
* Some locations that will experience flooding include...
West Plains, Mountain View, Willow Springs, Pomona, Clear Springs,
White Church, Peace Valley, Arroll, Pine Crest and Siloam Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3706 9210 3720 9190 3721 9182 3711 9165
3679 9166 3678 9211 3679 9211 3680 9210
3706 9209
$$1 follow-up statement
635
WGUS83 KSGF 252354
FLSSGF
Flood Statement
National Weather Service Springfield MO
554 PM CST Mon Jan 25 2021
MOC091-215-260004-
/O.EXP.KSGF.FA.W.0005.000000T0000Z-210126T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Howell MO-Texas MO-
554 PM CST Mon Jan 25 2021
...FLOOD WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR NORTHERN
HOWELL AND SOUTHEASTERN TEXAS COUNTIES...
Still be cautious for any low water crossings that may still have
water flowing over them. Please continue to heed remaining road
closures.
LAT...LON 3706 9210 3720 9190 3721 9182 3711 9165
3679 9166 3678 9211 3679 9211 3680 9210
3706 9209
$$
TOWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this areal flood warning went out at Jan 25, 11:43 AM CST, 33 minutes earlier.
Area forecast discussion, Jan 25, 11:43 AM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1143 AM CST Mon Jan 25 2021
.UPDATE...
Issued at 1138 AM CST Mon Jan 25 2021
Will be letting the Flash Flood Watch go at noon. Most of the rain
has shifted east. We will still see excessive runoff and flooded
low water crossings continue. Some longer stem rivers as well.
&&
.SHORT TERM...(Today and tonight)
Issued at 225 AM CST Mon Jan 25 2021
Strong surface low was located over south central OK near the Red
River early this morning. Showers and embedded thunderstorms were
occurring across most of the Ozarks and extreme southeast Kansas
and extended all the way back into northeast TX. 30-50kt low level
jet nosing into southern MO and transporting good low level
moisture into the region. Aloft, we have a couple of features
worth mentioning. Broad southwest flow with 100+kt upper level jet
was transporting Pacific moisture into the area aloft as well with
good synoptic scale lifting ahead of a shortwave lifting northeast
across the plains. A second wave was diving southeast along the
west coast which will further deepen the main trough.
For today, the surface low is expected to lift northeast across
southeast Kansas and into west central MO by 00z. Showers and
thunderstorms will continue through the remainder of the
overnight. A dry slot will start moving into the southwest portion
of the forecast area toward 12z and push northeast through the
area throughout the day. This will traverse the best moisture axis
eastward across the Ozarks during the morning, with rain ending
from west to east during the day. Some lingering showers will be
possible near the low across central Missouri during the afternoon
hours. The precipitation this evening and tonight should remain
north and east of our forecast area as the colder air begins to be
pulled southeastward into the area behind the low. So we are not
expecting any wintry precipitation with this event.
Plenty of rain however with widespread 1 to 2 inch amounts. Areas
with embedded thunder could have localized higher amounts. Will
maintain the flood watch through Noon today for areas mainly along
and south of the I-44 corridor, which is where the higher qpf
totals should occur. Wintertime heavy rain events flood more
easily due to lack of vegetation, so despite the lower soil
moisture content, we are anticipating some low lying areas to
flood.
As the low lifts north today, warmer air will be drawn north with
it and could see some areas of southwest MO get into the upper 50s
to low 60s. Areas of central MO will probably not get higher than
the mid 40s. Lows tonight will range from the mid 20s over our
western CWA to the mid 30s in the southeast.
.LONG TERM...(Tuesday through Sunday)
Issued at 225 AM CST Mon Jan 25 2021
The next upper level system which was currently developing along
the west coast, will begin to shift into the high plains on
Tuesday and into our forecast area Tuesday night into Wednesday.
Precipitation totals don't look overly impressive at this time,
but we could see some light snow and light rain with this system.
At this time, little or no winter impacts are expected.
Behind this system, upper ridging will build east into the area as
another storm system digs into the west coast. This will provide
some warming late in the week into the early part of the weekend
with some 50s returning to the area.
Another storm system will bring some rain to the area Saturday
into Saturday night.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1138 AM CST Mon Jan 25 2021
KSGF/KJLN/KBBG tafs: Low pressure over northeast OK/southeast KS
will shift northeast early in the period. Gusty southeast winds
will quickly veer to the southwest, then eventually west and
northwest later in the period. Variable ceilings, generally IFR
or MVFR should continue although some breaks will be posisble.
Drizzle will also occur at times over the next few hours.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until noon CST today for MOZ082-088-090>098-
101>106.
KS...NONE.
&&
UPDATE...DSA
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...DSAHazardous weather outlook, Jan 25, 10:21 AM CST, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1021 AM CST Mon Jan 25 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261630- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1021 AM CST Mon Jan 25 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited flooding risk. Limited lightning risk. Limited non thunderstorm wind risk. Limited fog risk. DISCUSSION... Widespread rain will end over central and south central Missouri by early afternoon. Heavy rain from earlier today and last night will continue to cause excess runoff which will lead to low water crossing flooding. Some roads will remain flooded into Tuesday. Isolated thunderstorms will be possible this morning over south central Missouri. Small hail will be possible with a stronger storm or two. Wind gusts of 30 to 35 mph will be possible today over parts of the Missouri Ozarks and southeast Kansas as a strong low lifts northeast across southeast Kansas into west central Missouri. Areas of dense fog will occur in higher terrain of the southern Missouri Ozarks, mainly this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Rain and snow are possible Tuesday night into Wednesday. Some minor snow accumulations, mainly on grassy and elevated surfaces, will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Jan 25, 8:11 AM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 AM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM FLASH FLOOD 4 SSE FORDLAND 37.10N 92.92W
01/25/2021 WEBSTER MO DEPT OF HIGHWAYS
MISSOURI DEPARTMENT OF TRANSPORTATION
REPORTS ROUTE Z IS CLOSED DUE TO FLOODING.
&&
JLRLocal storm report, Jan 25, 8:13 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
813 AM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 AM FLASH FLOOD 1 W PRESTON 37.94N 93.22W
01/25/2021 HICKORY MO DEPT OF HIGHWAYS
MISSOURI DEPARTMENT OF TRANSPORTATION
REPORTS ROUTE D IS CLOSED DUE TO FLOODING.
&&
JLRLocal storm report, Jan 25, 8:15 AM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 AM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM FLASH FLOOD 8 SSE MOUNTAIN GROVE 37.04N 92.19W
01/25/2021 DOUGLAS MO DEPT OF HIGHWAYS
MISSOURI DEPARTMENT OF TRANSPORTATION
REPORTS ROUTE EE IS CLOSED DUE TO FLOODING.
&&
JLRLocal storm report, Jan 25, 8:22 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
822 AM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM FLASH FLOOD 6 E ELKLAND 37.45N 92.92W
01/25/2021 WEBSTER MO PUBLIC
HIGHWAY Y HAS WATER OVER THE ROADWAY NEAR
THE NIANGUA RIVER.
&&
JLRLocal storm report, Jan 25, 8:32 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
832 AM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM FLASH FLOOD 5 NE MANSFIELD 37.17N 92.53W
01/25/2021 WRIGHT MO DEPT OF HIGHWAYS
MISSOURI DEPARTMENT OF TRANSPORTATION
REPORTS ROUTE AB IS CLOSED NEAR WOLF CREEK
DUE TO FLOODING.
&&
JLRLocal storm report, Jan 25, 8:37 AM CST, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 1 N NORTHVIEW 37.31N 92.99W
01/25/2021 WEBSTER MO NWS EMPLOYEE
WATER WAS RUSHING OVER GREENWOOD ROAD AND
COLOGNE ROAD ALSO IS FLOODED.
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 9:36 PM CST | Flash Flood Watch | SGF | Barry, Christian, Douglas, Greene, Howell, Jasper and 11 more | 14 hr |
| Jan 25, 3:28 AM CST | Flash Flood Warning | SGF | Barry, Christian, McDonald, Newton, Stone | 6 hr |
| Jan 25, 3:36 AM CST | Special Weather Statement | SGF | Shannon | 39 min |
| Jan 25, 6:44 AM CST | Flash Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 1 more | 3 hr |
| Jan 25, 7:49 AM CST | Flash Flood Warning | SGF | Christian, Douglas, Laclede, Webster, Wright | 3 hr |
| Jan 25, 9:15 AM CST | Flash Flood Warning | SGF | Howell, Shannon, Texas | 3 hr |
| Jan 25, 9:22 AM CST | Areal Flood Warning | SGF | Barry, Christian, Newton, Stone | 5 hr |
| Jan 25, 9:34 AM CST | Areal Flood Warning | SGF | Camden, Dallas, Laclede, Maries, Miller, Phelps and 1 more | 5 hr |
| Jan 25, 10:44 AM CST | Areal Flood Warning | SGF | Christian, Douglas, Laclede, Webster, Wright | 4 hr |
| Jan 25, 12:47 PM CST | River Flood Warning | SGF | Shannon | 16 hr |
| Jan 25, 2:08 PM CST | Areal Flood Advisory | SGF | Barry, Christian, Dallas, Greene, Stone, Taney and 1 more | 14 hr |
| Jan 25, 2:23 PM CST | Areal Flood Advisory | SGF | Christian, Douglas, Laclede, Webster, Wright | 14 hr |
| Jan 25, 5:39 PM CST | River Flood Warning | SGF | Pulaski | 29 hr |
| Jan 25, 5:40 PM CST | River Flood Warning | SGF | Pulaski | 17 hr |
Nearby
Areal Flood Warnings in Missouri, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.